Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 239, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 15, 2019, 5:28 PM EDT for Potter County, Tioga County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2019, 5:28 PM EDT (21:28 UTC)
- Expired
- Aug 15, 2019, 6:30 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Potter County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 118 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WUUS51 KCTP 152128
SVRCTP
PAC105-117-152230-
/O.NEW.KCTP.SV.W.0239.190815T2128Z-190815T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
528 PM EDT Thu Aug 15 2019
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Northeastern Potter County in north central Pennsylvania...
Northwestern Tioga County in north central Pennsylvania...
* Until 630 PM EDT.
* At 527 PM EDT, a severe thunderstorm was located near Genesee,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees, roofs, and siding.
* Locations impacted include...
Westfield, Genesee, Harrison Valley, Knoxville, Ulysses and Oswayo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4195 7735 4184 7804 4200 7811 4200 7737
TIME...MOT...LOC 2127Z 269DEG 27KT 4195 7798
HAIL...1.00IN
WIND...60MPH
$$
Martin1 follow-up statement
799
WWUS51 KCTP 152154
SVSCTP
Severe Weather Statement
National Weather Service State College PA
554 PM EDT Thu Aug 15 2019
PAC105-117-152230-
/O.CON.KCTP.SV.W.0239.000000T0000Z-190815T2230Z/
Potter PA-Tioga PA-
554 PM EDT Thu Aug 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN POTTER AND NORTHWESTERN TIOGA COUNTIES...
At 554 PM EDT, a severe thunderstorm was located near Harrison
Valley, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees, roofs, and siding.
Locations impacted include...
Westfield, Genesee, Harrison Valley, Knoxville, Ulysses and Oswayo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4195 7735 4184 7804 4200 7811 4200 7737
TIME...MOT...LOC 2154Z 269DEG 27KT 4195 7771
HAIL...1.00IN
WIND...60MPH
$$
MartinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:37 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 15, 3:37 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service State College PA 337 PM EDT Thu Aug 15 2019 .SYNOPSIS... A trough of low pressure will keep the weather unsettled for the next several days. Temperatures will remain near normal and it will be rather humid. By late in the weekend into early next week look for hot and humid conditions, especially across the southeast portions of the area. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Radar shows numerous showers and thunderstorms breaking out under the strong August sun. The near term CAMs continue to advertise a noisy afternoon. RAP shows ML CAPE between 1500-2000J with moderate shear. SPC has issued a SWOMCD with a 40% of a watch. Isolated rotating storms will be possible as we progress into the afternoon. The highest threat will be for some gusty winds with the strongest storms along with brief heavy downpours. Convection will continue into the evening hours before decreasing in coverage and intensity later. It will be a muggy night with patchy fog if skies manage to clear at all. Lows will be in the 60s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Weak upper troughing will once again tend to lead to mainly diurnal showers and thunderstorms Friday. Models develop moderate instability and shear so we could be looking at a virtual repeat of today. Highs will range from the upper 70s to mid 80s. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Prevalent zonal west-southwest flow aloft will persist from this weekend through the early part of next week before significant pattern amplification unfolds over the CONUS. A strong upper builds builds from the Four Corners region to the south central Plains by mid week. Downstream upper troffing will be prevalent over much of the GLAKS and eastern seaboard, with perhaps a trend towards slightly less heat and humidity late next week. It still looks quite warm however. Initially, a very warm air mass should build north and east into PA this weekend with heat indices by Sunday likely topping 90F over much of the southeast. Mainly diurnal convection chances persist each day, although in this pattern most areas will remain dry at any given time, and scattered afternoon/evening variety is favored. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Most of the area as improved to VFR, and any impacts going into the evening will be confined to those terminals that experience a hit from the scattered thunderstorms that are breaking out. Low clouds and fog are expected to bring more widespread restrictions again tonight into early Friday morning, with Friday afternoon seeing scattered showers and thunderstorms developing once again. .Outlook... Sat-Tue...VFR. Isolated-scattered showers/thunderstorms possible, mainly in the afternoon/early evening hours. Late night and early morning fog/low clouds. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte NEAR TERM...La Corte SHORT TERM...La Corte LONG TERM...Ross AVIATION...DeVoir
Hazardous weather outlook, Aug 15, 3:28 PM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service State College PA 328 PM EDT Thu Aug 15 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-161030- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 328 PM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are possible into early this evening across the region. Some storms could contain damaging winds and hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Slow moving showers and storms along an old frontal boundary could result in isolated heavy downpours. Areas that receive repeated storms could have localized runoff issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
In the hours before
Special weather statement, Aug 15, 3:47 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service State College PA
347 PM EDT Thu Aug 15 2019
PAZ012-041-045-152015-
Southern Clinton PA-Northern Clinton PA-Northern Lycoming PA-
347 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING AND CLINTON
COUNTIES UNTIL 415 PM EDT...
At 346 PM EDT, Doppler radar indicated a strong thunderstorm over
Keating, moving east at 20 mph.
Wind gusts 40 to 50 mph and penny size hail are possible.
Locations impacted include...
Lock Haven, Keating, Dunnstown, Renovo, McElhattan, South Renovo,
Westport, Glen Union, Waterville, Hyner and Lock Haven University.
LAT...LON 4135 7730 4112 7734 4121 7790 4125 7790
4123 7792 4123 7794 4122 7794 4122 7796
4135 7790
TIME...MOT...LOC 1946Z 274DEG 19KT 4126 7787
MartinLocal storm report, Aug 15, 4:27 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 NNW FAXON 41.26N 76.98W
08/15/2019 LYCOMING PA TRAINED SPOTTER
A FEW TREES DOWN NEAR DIVINE PROVIDENCE MEDICAL CENTER.
&&
EVENT NUMBER CTP1901622
COLBERTLocal storm report, Aug 15, 4:38 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
438 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD 1 ENE VALLAMONT HILLS 41.26N 77.01W
08/15/2019 LYCOMING PA TRAINED SPOTTER
GRAFIUS RUN AND LOYALSOCK RUN OUT OF THEIR BANKS.
&&
EVENT NUMBER CTP1901623
COLBERTSpecial weather statement, Aug 15, 4:47 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service State College PA
447 PM EDT Thu Aug 15 2019
PAZ041-046-152115-
Southern Lycoming PA-Northern Lycoming PA-
447 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING COUNTY UNTIL
515 PM EDT...
At 446 PM EDT, Doppler radar indicated a strong thunderstorm near
Loyalsockville, moving northeast at 20 mph.
Wind gusts of up to 55 mph and penny size hail are possible.
Locations impacted include...
Montoursville, Muncy, Hughesville, Montgomery, Barbours,
Loyalsockville and Picture Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4139 7673 4131 7660 4123 7668 4117 7688
4134 7695 4141 7675
TIME...MOT...LOC 2046Z 245DEG 19KT 4130 7683
JungSpecial weather statement, Aug 15, 5:10 PM EDT, 18 minutes before
Special Weather Statement National Weather Service State College PA 510 PM EDT Thu Aug 15 2019 PAZ005-006-152145- McKean PA-Potter PA- 510 PM EDT Thu Aug 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND POTTER COUNTIES UNTIL 545 PM EDT... At 510 PM EDT, Doppler radar indicated a strong thunderstorm near Shinglehouse, moving east at 25 mph. Wind gusts 40 to 50 mph and half inch hail are possible. Locations impacted include... Port Allegany, Smethport, Shinglehouse, Genesee, Ulysses, Oswayo and Ceres. LAT...LON 4200 7777 4187 7773 4180 7844 4200 7827 TIME...MOT...LOC 2110Z 253DEG 22KT 4197 7813 Martin
Special weather statement, Aug 15, 5:11 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service State College PA
511 PM EDT Thu Aug 15 2019
PAZ025-152200-
Blair PA-
511 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BLAIR COUNTY UNTIL 600
PM EDT...
At 510 PM EDT, Doppler radar indicated a strong thunderstorm near
Royer, moving east at 15 mph.
Wind gusts of up to 55 mph and half inch hail are possible.
Locations impacted include...
Altoona, Hollidaysburg, Lakemont, Williamsburg, Duncansville, Canoe
Creek State Park, Royer, Newry, Peoples Natural Gas Field and
Lakemont Park And Island Waterpark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4039 7843 4042 7849 4053 7837 4056 7820
4053 7817 4054 7815 4057 7813 4049 7815
4050 7813 4047 7813 4036 7821
TIME...MOT...LOC 2110Z 264DEG 15KT 4044 7832
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:29 PM EDT | Special Weather Statement | CTP | Clearfield | 46 min |
| Aug 15, 2:10 PM EDT | Areal Flood Advisory | CTP | Columbia | 3 hr |
| Aug 15, 2:13 PM EDT | Special Weather Statement | CTP | Bedford | 47 min |
| Aug 15, 3:00 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 60 min |
| Aug 15, 3:11 PM EDT | Tornado Warning | CTP | Bedford | 49 min |
| Aug 15, 3:39 PM EDT | Special Weather Statement | CTP | Clearfield | 51 min |
| Aug 15, 3:47 PM EDT | Special Weather Statement | CTP | Clinton | 28 min |
| Aug 15, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 58 min |
| Aug 15, 3:56 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 94 min |
| Aug 15, 4:03 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 57 min |
| Aug 15, 4:06 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 27 min |
| Aug 15, 4:19 PM EDT | Flash Flood Warning | CTP | Lycoming | 3 hr |
| Aug 15, 4:47 PM EDT | Special Weather Statement | CTP | Lycoming | 28 min |
| Aug 15, 4:52 PM EDT | Areal Flood Advisory | CTP | Centre, Clearfield | 113 min |
| Aug 15, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 67 min |
| Aug 15, 5:10 PM EDT | Special Weather Statement | CTP | Potter | 35 min |
| Aug 15, 5:11 PM EDT | Special Weather Statement | CTP | Blair | 49 min |
| Aug 15, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 56 min |
| Aug 15, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 53 min |
| Aug 15, 5:44 PM EDT | Special Weather Statement | CTP | Centre | 46 min |
| Aug 15, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 67 min |
| Aug 15, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 59 min |
| Aug 15, 6:32 PM EDT | Areal Flood Advisory | CTP | McKean, Potter | 3 hr |
| Aug 15, 6:44 PM EDT | Special Weather Statement | CTP | McKean, Potter | 31 min |
| Aug 15, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 54 min |
| Aug 15, 6:55 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin, Perry, Snyder | 65 min |
| Aug 15, 7:08 PM EDT | Special Weather Statement | CTP | Blair | 37 min |
| Aug 15, 7:18 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 72 min |
| Aug 15, 7:27 PM EDT | Flash Flood Warning | CTP | McKean, Potter | 3 hr |
| Aug 15, 7:33 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 57 min |
| Aug 15, 7:38 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 67 min |
| Aug 15, 7:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon, Juniata, Perry | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.